Alert archive / Oklahoma / Freeze Warnings in 2017
Freeze Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Oct 27, 2017, 3:16 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 27, 2017, 10:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2017, 3:16 AM CDT (08:16 UTC)
- In effect from
- Oct 27, 2017, 10:00 PM CDT
- Expired
- Oct 28, 2017, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2846 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608 WWUS74 KTSA 270816 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 316 AM CDT Fri Oct 27 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-272115- /O.UPG.KTSA.FZ.A.0001.171028T0300Z-171028T1500Z/ /O.NEW.KTSA.FZ.W.0001.171028T0300Z-171028T1500Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 316 AM CDT Fri Oct 27 2017 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY... The National Weather Service in Tulsa has issued a Freeze Warning, which is in effect from 10 PM this evening to 10 AM CDT Saturday. The Freeze Watch is no longer in effect. * TEMPERATURE...Mid 20s to lower 30s early Saturday morning. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. Also be sure to bring your small pets indoors. Outdoor pets should have a warm, dry shelter with sufficient food and fresh water. && $$
3 follow-up statements
348 WWUS74 KTSA 272100 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 400 PM CDT Fri Oct 27 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-280930- /O.NEW.KTSA.FZ.W.0002.171029T0300Z-171029T1500Z/ /O.CON.KTSA.FZ.W.0001.171028T0300Z-171028T1500Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 400 PM CDT Fri Oct 27 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY... ...FREEZE WARNING IN EFFECT FROM 10 PM SATURDAY TO 10 AM CDT SUNDAY... A Freeze Warning remains in effect from 10 PM this evening to 10 AM CDT Saturday. The National Weather Service in Tulsa has issued a Freeze Warning, which is in effect from 10 PM Saturday to 10 AM CDT Sunday. * TEMPERATURE...Mid 20s to lower 30s early Saturday morning, and again early Sunday morning. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. Also be sure to bring your small pets indoors. Outdoor pets should have a warm, dry shelter with sufficient food and fresh water. && $$
051 WWUS74 KTSA 280756 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 256 AM CDT Sat Oct 28 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281600- /O.CON.KTSA.FZ.W.0001.000000T0000Z-171028T1500Z/ /O.CON.KTSA.FZ.W.0002.171029T0300Z-171029T1500Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 256 AM CDT Sat Oct 28 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SUNDAY... The National Weather Service in Tulsa has issued a Freeze Warning, which is in effect until 10 AM Saturday and from 10 PM Saturday to 10 AM CDT Sunday. * TEMPERATURE...Mid 20s to lower 30s early this morning, and again early Sunday morning. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. Also be sure to bring your small pets indoors. Outdoor pets should have a warm, dry shelter with sufficient food and fresh water. && $$
475 WWUS74 KTSA 281508 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1008 AM CDT Sat Oct 28 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-282315- /O.EXP.KTSA.FZ.W.0001.000000T0000Z-171028T1500Z/ /O.CON.KTSA.FZ.W.0002.171029T0300Z-171029T1500Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 1008 AM CDT Sat Oct 28 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SUNDAY... * TEMPERATURE...Mid 20s to lower 30s early Sunday morning. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. Also be sure to bring your small pets indoors. Outdoor pets should have a warm, dry shelter with sufficient food and fresh water. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 27, 3:08 AM CDT, 8 minutes earlier.
Area forecast discussion, Oct 27, 3:08 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
308 AM CDT Fri Oct 27 2017
.DISCUSSION...
The much anticipated strong cold front has pushed through eastern
Oklahoma and western Arkansas early this morning, with much cooler
temperatures and gusty northwesterly winds following it. Winds
will remain gusty through the morning hours, with a gradual
diminishing trend expected this afternoon and evening as surface
high pressure settles into the region.
The existing Freeze Watch for the entire forecast area late
tonight and into Saturday morning will be upgraded to a Freeze
Warning with this forecast package. Most, if not all, of the
forecast area should see freezing temperatures tonight, with
favored locations likely to see a hard freeze. The surface high
pressure will push eastward during the day Saturday and into
Saturday night, with more freezing temperatures expected.
Additional freeze headlines will likely be required for Saturday
night and Sunday morning.
South to southwest winds will make a return Sunday, ahead of
another cold front that will move through the area Monday. Much
warmer temperatures will be present areawide Sunday afternoon and
also south of the front on Monday. The front will eventually stall
across Texas through the middle of next week as the upper level
flow becomes largely zonal. Rain chances will increase Tuesday and
persist into Wednesday, especially across southeast Oklahoma and
west central Arkansas as fast moving disturbances in the flow
aloft move eastward through the region.
Temperatures will increase toward the end of next week as strong
southerly winds return ahead of another front.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 51 29 54 32 / 0 0 0 0
FSM 53 32 54 30 / 0 0 0 0
MLC 52 30 55 32 / 0 0 0 0
BVO 49 25 54 27 / 0 0 0 0
FYV 47 26 48 26 / 0 0 0 0
BYV 48 30 48 30 / 0 0 0 0
MKO 50 29 53 31 / 0 0 0 0
MIO 48 28 51 28 / 0 0 0 0
F10 50 29 53 31 / 0 0 0 0
HHW 53 30 56 32 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from 10 PM this evening to 10 AM CDT Saturday for
OKZ049-053>076.
AR...Freeze Warning from 10 PM this evening to 10 AM CDT Saturday for
ARZ001-002-010-011-019-020-029.
&&
LONG TERM....22Hazardous weather outlook, Oct 26, 5:10 PM CDT, 10 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 510 PM CDT Thu Oct 26 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 510 PM CDT Thu Oct 26 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SIGNIFICANT WINDS. RISK...Elevated. AREA...Strongest winds will generally be along and west of Highway 75 in northeast Oklahoma. ONSET...6 to 7 PM. DISCUSSION... A strong cold front will arrive later this evening. Strong north winds will gust 30 to 40 mph behind the front across NE OK, with the strongest winds generally along and west of Highway 75. Slightly lower speeds can be expected across SE OK and NW AR after midnight as the front pushes southward. A wind advisory is in effect for NE OK along and west of highway 75 for this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...High Wind Potential. SATURDAY and WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Winds will still be gusty across eastern Oklahoma into Friday morning behind the front. Gusts in the 25 to 35 mph range will be common, before subsiding during the midday and afternoon hours. A widespread freeze will occur Saturday morning and likely again Sunday morning across eastern Oklahoma and western Arkansas. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 4:00 PM CDT | Freeze Warning | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 42 hr |
Nearby
Freeze Warnings in Oklahoma, 2017Freeze Warnings in Arkansas, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.